Elimination of Secularity in Regular Perturbation

by W. F. Ames, Dept. of Mech. and Hydr., Univ. of Iowa, Iowa City, IA,
H. M. Khalil, Asst. Prof.; Dept. of Statistics and Computer Sci., Univ. of Delware, Newark, DE,


Serial Information: Journal of the Engineering Mechanics Division, 1972, Vol. 98, Issue 2, Pg. 487-491


Document Type: Journal Paper

Abstract: The purpose of this paper is to demonstrate that some cases of secularity, and the special techniques required by its occurrence, can be avoided by the relatively simple device of introducing a dissipative term. This converts the problem to a more natural nonconservative system. The introduction of a linear dissipative term provides the tool for omitting the mathematical cause of some secular term occurrence. No longer is the particular solution also a solution of the homogeneous equation.

Subject Headings: Case studies | Linear functions | Homogeneity

Services: Buy this book/Buy this article

 

Return to search